Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 29, 2014, 7:34 PM CDT for Gogebic County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2014, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 29, 2014, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gogebic County, MI
The radar
The Marquette radar (KMQT), 172 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:45 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 345 PM EDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM EDT SUN JUN 29 2014 UPPER MI LOOKS TO BE BETWEEN THE CLUSTER OF STRONGER SHOWERS AND THUNDERSTORMS OVER W LAKE SUPERIOR AT 19Z...AND THOSE DEVELOPING OVERS MN AND N IA. DCAPE VALUES OVER W LAKE SUPERIOR NEAR 1000J/KG DESPITE THE STABLE LAYER NEAR THE SFC SHOULD ALLOW SOME OF THE STRONGER WINDS TO PUSH DOWN TO THE SFC THIS AFTERNOON...WITH 40-50KT 0-1KM BULK SHEAR. WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...EXPECT MOST TO BE ASSOCIATED WITH THE WAVE SHIFTING IN FROM MN. ADDITIONAL CONVECTION WILL BE POSSIBLE BEHIND THIS INITIAL BATCH...ALONG THE COLD FRONT...EXTENDING FROM THE DEEP LOW OVER LAKE WINNIPEG /AS NOTED OFF THE LATEST RADAR AND SATELLITE IMAGERY OVER NE MN. WILL KEEP A SMALL CHANCE OF PRECIP OVER THE FAR W CWA THROUGH 00Z...WITH A DIMINISHING TREND AFTER SUNSET. WILL BE MONITORING CONVECTION TO OUR SW TO CLIP AREAS NEAR LAKE MI OVERNIGHT. ONCE AGAIN...ONLY INCLUDED A SLIGHT CHANCE TO LOW CHANCE. DRIER AIR WILL CONTINUE TO WORK INTO UPPER MI OVERNIGHT...WITH PW VALUES DIMINISHING FROM AROUND 1.2IN /120 PERCENT OF NORMAL/ TO 0.70 /70 PERCENT OF NORMAL/ BY 12Z MONDAY OVER THE W THIRD OF THE CWA. CONTINUED THE TREND OF PUSHING THE BEST CHANCE OF PRECIP TO THE SE...AS DRIER AIR WORKS IN. MIXED DEW POINTS OFF THE GFS IF BROUGHT TO THE SFC COULD RESULT IN LESS THAN 30 PERCENT RH OVER THE W THIRD OF THE CWA MONDAY. THIS DRY AIR...WITH HIGH TEMPS NEARING THE MID 80S...AND S-SW WINDS GUSTING 20-30KTS. WILL NOT ISSUE A WILDFIRE POTENTIAL STATEMENT FOR THIS AREA AT THIS TIME...DUE TO THE PRECIP THAT HAS FALLEN OVER THE PAST FEW DAYS. HOWEVER...WILL KEEP THE MENTION OF DRY AIR SLIDING IN...IN OUR FWF. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 344 PM EDT SUN JUN 29 2014 TO START THE LONG TERM ON MONDAY EVENING...LARGE SCALE PATTERN SHOWS TROUGHING OVER SOUTH CENTRAL CANADA INTO NORTHERN PLAINS. TROUGH FORECAST TO LIFT ACROSS EASTERN CANADA...BUT MORE EVEN SHARPER TROUGHING EXPANDS FROM HUDSON BAY TO THE UPPER GREAT LAKES BY MIDWEEK. UNSETTLED WEATHER EXPECTED INTO MID WEEK...THEN HIGH PRESSURE WITH COOL AND DRY AIRMASS SETTLES OVERHEAD LATE THIS WEEK...INCLUDING FOR THE 4TH OF JULY HOLIDAY. ATTN MONDAY NIGHT IS ON SHORTWAVE SLIDING WEST TO EAST ON SOUTHERN EDGE OF UPPER TROUGH OVER SCNTRL CANADA. MAIN COLD FRONT WILL STILL BE WELL TO THE NORTHWEST OF UPR MICHIGAN...MORE OVER SOUTHERN MANITOBA OR NORTHWEST MINNESOTA. SHORTWAVE MOISTURE/LIFT ALONG WITH WESTERN AXIS OF 1000-850MB THETA-E RIDGE FROM CNTRL MISSISSIPPI RIVER VALLEY TO CNTRL GREAT LAKES SHOULD LEAD TO AREA OF SHRA AND ISOLD TSRA. ENHANCEMENT TO SHRA/TSRA POSSIBLE AS REGION WILL BE WITHIN RIGHT ENTRANCE OF JET STREAK OVER LK SUPERIOR. EXPECT STRONGEST TSRA TO GENERATE LATE MONDAY AFTN OR EARLY EVENING CLOSER TO GRADIENT OF MLCAPES OVER 1500 J/KG FM CNTRL WI INTO NORTHERN NORTHERN LOWER MICHIGAN. HOWEVER...GIVEN SW H7 WINDS AND SW-NE ORIENTED FORWARD PROPAGATING CORFIDI VECTORS...BEST SHOT OF HIGHER COVERAGE POPS WOULD BE OVER SOUTHEAST AND EAST CWA ON MONDAY EVENING. COLD FRONT STILL TO THE NORTHWEST BY 12Z TUESDAY...BUT EXPECT DIMINISHING TREND TO SHRA/TSRA LATER MONDAY EVENING INTO THE OVERNIGHT AS DEEP LAYER Q-VECTOR DIVERGENCE/SUBSIDENCE MOVES IN BEHIND THE SHORTWAVE. UPPER TROUGH AXIS NEARLY OVERHEAD ON TUESDAY. LOW-MID LEVEL MOISTURE ALONG WITH AT LEAST WEAK LIFT COMBINES WITH DAYTIME HEATING/ML CAPES 200-400J/KG TO GENERATE SHRA/TSRA...MOSTLY AWAY FM THE LAKE STABILZATION FLOW OVER THE KEWEENAW. RETAINED HIGHER POPS OVER INLAND CNTRL AND EASTERN CWA...GREATEST DURING MAX HEATING ON TUESDAY AFTN. WEST BLYR WINDS INCREASE SIGNIFICANTLY ON THE KEWEENAW WITH PEAK GUSTS POSSIBLY OVER 30 MPH AT TIMES TUESDAY AFTN. COLD FRONT FINALLY PUSHES THROUGH ON TUESDAY NIGHT. PLENTY OF H9-H7 MOISTURE ALONG WITH SHORTWAVE DROPPING THROUGH COMBINES WITH LOW-LEVEL CONVERGENCE TO GENERATE SHRA...ESPECIALLY OVER THE NORTHWEST CWA DUE TO SOME HELP FROM UPSLOPE/TERRAIN LIFTING. DRYING TREND SHOULD KICK IN ON WEDNESDAY AS DEEP DRYING IS FORECAST THROUGH THE COLUMN. HELD ON TO SLIGHT CHANCE POPS MAINLY SOUTH AND EAST...BUT THESE MAY NEED TO BE DROPPED IF MODEL TRENDS FOR DRIER WEATHER CONTINUE. TEMPS ON WED WILL BE COOLEST NEAR LK SUPERIOR WITH NW WINDS. PROBABLY WILL SEE INCREASED SWIM RISK WITH STRONGER ONSHORE FLOW ON WEDNESDAY FOR BEACHES OF ESPECIALLY ALGER COUNTY. AIR TEMPS WILL BE CHILLY IN THOSE AREAS THOUGH...LIKELY STAYING IN THE LOW-MID 50S. THURSDAY INTO FRIDAY WILL FEATURE BELOW NORMAL TEMPS AND DRY CONDITIONS. PWATS LESS THAN 50 PCT OF NORMAL AND LIGHT WINDS OVER WESTERN INTERIOR ON WEDNESDAY NIGHT COULD RESULT IN MINS DROPPING TO AROUND 40 DEGREES OR EVEN INTO THE 30S. HIGHS ON THURSDAY SHOULD STAY IN 50S/60S NEAR LK SUPERIOR AND TOP OUT IN THE LOW-MID 70S INLAND. RH VALUES ON THURSDAY COULD BE AS LOW AS THE 30-35 PCT RANGE. PRETTY NOTABLE CONSIDERING IT WILL BE EARLY JULY. 06Z GFS WAS QUICKER TO PUSH SFC RIDGE AND DRY AIR TO THE EAST...ALLOWING FOR SHRA/TSRA OVER UPR MICHIGAN LATE ON THE 4TH. ECMWF/GEM-NH INDICATE GFS IS UP TO ITS TYPICAL QUICK BIAS AS THEY SHOW RETURN FLOW SHRA/TSRA STAYING TO THE WEST THROUGH THE 4TH. EVEN 06Z GFS SEEMS AGGRESSIVE IN HOW QUICK IT BRINGS QPF ACROSS UPR MICHIGAN COMPARED TO PREVIOUS GFS MODEL RUNS AND THE 12Z GFS...SO PLAN TO KEEP FORECAST DRY. LOWERED DWPNTS/RH VALUES FOR THE 4TH THOUGH THEY SHOULD NOT BE AS LOW AS THURSDAY. HIGH TEMPS WILL BEGIN TO BOUNCE UP COMPARED TO THURSDAY...THOUGH READINGS EVEN INLAND WILL REMAIN BLO NORMAL. UPPER RIDGE TRIES TO SPREAD EAST FROM THE NORTHERN PLAINS NEXT WEEKEND...WITH PRIMARY TRACK OF ANY SHORTWAVES...WEAK AS THEY ARE...STAYING MOSTLY TO THE NORTH AND EAST OF UPPER GREAT LAKES. MOISTURE ADVECTION NOT VERY SIGNIFICANT EITHER AND WITH PRIMARY AXIS OF INSTABILITY FOCUSED FROM THE CENTRAL TO NORTHERN PLAINS...EXPECT ONLY MINIMAL CHANCES OF SHRA/TSRA ACROSS UPPER GREAT LAKES. TEMPS WILL CONTINUE TO SLOWLY WARM...WITH READINGS MOST AREAS AWAY FM LK MICHIGAN WELL INTO THE 70S IF NOT REACHING 80 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 247 PM EDT SUN JUN 29 2014 VFR CEILINGS AND VIS WILL REMAIN DOMINANT THROUGH THE PERIOD. THE MAIN CONCERN WILL BE AN AREA OF SHOWERS AND THUNDERSTORMS OVER FAR W LAKE SUPERIOR PUSHING NNE. THESE SHOWERS AND THUNDERSTORMS MAY CLIP CMX LATE THIS AFTERNOON. ADDED VCTS/CB TO ACCOUNT FOR THE LOW POTENTIAL. MORE THAN LIKELY THE CONVECTION WILL BE N OF THE AIRPORT. STILL...DEEP MIXING THIS AFTERNOON SHOULD GIVE US GUSTS OF 20-27KTS /STRONGEST AT IWD/. ANOTHER ROUND OF STRONGER S WINDS OF 20-30KTS WILL BE POSSIBLE MONDAY...STARTING AROUND DAYBREAK AND CONTINUING THROUGH THE DAY. THERE IS A VERY SMALL CHANCE OF SHOWERS AND THUNDERSTORMS NEARING SAW BY 16-18Z...BUT WILL NOT INCLUDE IT AT THIS TIME AS THE BEST CHANCE IS WELL TO THE SE. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 247 PM EDT SUN JUN 29 2014 WARM/MOIST S WINDS WILL CONTINUE TO BRING FOG TO THE COOL WATERS OF LAKE SUPERIOR THROUGH TUESDAY. OTHERWISE...WINDS WILL GENERALLY REMAIN BELOW 30KTS THROUGH THE PERIOD...OUTSISE OF ANY STRONGER THUNDERSTORMS LIKE THE ONES PUSHING THROUGH W LAKE SUPERIOR THIS AFTERNOON. A DEEP LOW NEAR LAKE WINNIPEG WILL SHIFT ACROSS CENTRAL ONTARIO MONDAY NIGHT...AND JAMES BAY ON TUESDAY...BEFORE EXITING INTO NORTHERN QUEBEC. AS A RESULT...EXPECT A TROUGH TO DEEPEN ACROSS LAKE SUPERIOR MONDAY NIGHT INTO TUESDAY. LOOK FOR HIGH PRESSURE ACROSS THE N AND CENTRAL PLAINS ON WEDNESDAY TO PUSH A RIDGE INTO LAKE SUPERIOR...BEFORE BUILDING ACROSS THE UPPER GREAT LAKES THURSDAY THROUGH FRIDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ248. && SHORT TERM...KF LONG TERM...JLA AVIATION...KF MARINE...KF
Hazardous weather outlook, Jun 29, 3:37 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 437 PM EDT SUN JUN 29 2014 MIZ001>007-009>014-084-085-301200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 437 PM EDT SUN JUN 29 2014 /337 PM CDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECTED ISOLATED THUNDERSTORMS THROUGH EARLY THIS EVENING OVER WESTERN UPPER MICHIGAN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT TONIGHT...MAINLY EAST OF A LINE FROM IRON MOUNTAIN TO GRAND MARAIS. LOCALLY DENSE FOG MAY OCCUR ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY AFTERNOON. LOCALLY DENSE FOG COULD ALSO DEVELOP AT TIMES DOWNWIND OF LAKE MICHIGAN IN A SOUTHERLY FLOW MONDAY MORNING AND AGAIN MONDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-301200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 437 PM EDT SUN JUN 29 2014 /337 PM CDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STRONGEST STORMS WILL PRODUCE HAIL AND GUSTY WINDS. FOG MAY BE LOCALLY DENSE AT TIMES...MAINLY OVER NORTHERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER MAINLY THE EASTERN HALF OF LAKE SUPERIOR MONDAY INTO MONDAY NIGHT...AND AGAIN ON SATURDAY. THERE WILL ALSO BE SOME DENSE FOG AT TIMES OVER THE EASTERN HALF OF LAKE SUPERIOR THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-301200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 437 PM EDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. LOCALLY DENSE FOG IS EXPECTED AWAY FROM THE BAY OF GREEN BAY. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES MONDAY THROUGH TUESDAY...AND AGAIN ON SATURDAY. SOME DENSE FOG MAY REMAIN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:13 PM CDT | Special Marine Warning | MQT | 47 min | |
| Jun 29, 8:34 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic | 41 min |
| Jun 29, 9:15 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 45 min |
| Jun 29, 10:22 PM CDT | Special Marine Warning | MQT | 83 min | |
| Jun 30, 5:26 PM CDT | Small Craft Advisory | MQT | 26 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.